Jump to content

Hello! Welcome to the Largest Bariatric Surgery Community Online!

Welcome to BariatricPal.com, the largest weight loss surgery social network in the world! Our goal is to provide a unique platform for patients and potential patients alike that enables you to make informed choices involving your surgery decisions as well as providing you the support you need to meet your goals. Sign up now to access exclusive member features!

Join our community. It's free!

Nausea With Vitamins

2243
Views
Started by ravenjeh, Feb 26, 2012 10:19 AM
33 replies to this topic
33 replies to this topic

    JackieOMonroe

    Junior Guru

  • Posts: 349
  • Joined: May 2011
  • Gender: Female
  • Location: CA
  • Surgery: LAP-BAND
  • Surgery Date: Jun 2011
  • Starting Weight: 227 lbs
  • Weight Lost: 83 lbs
  • Current Weight: 144 lbs
  • Goal Weight: 150 lbs
  • BMI: 21.9
Posted March 4, 2012 - 3:52 AM

#25
I was never able to take vitamins, calcium, or protein shakes without immediately getting sick. 8 months later, and I still can't so now I take gummy vitamins, chewable chocolate calcium (carbonate unfortunately) or liquid calcium citrate, and I just didn't take any protein shakes and waited until I was able to get enough protein through food. I also take a gummy fiber supplement. I get the vitamins, fiber, and chocolate calcium from Costco and I order the liquid calcium online.


    proudgrammy

    sleevehappy

  • Posts: 4,187
  • Joined: Jun 2011
  • Gender: Female
  • Location: NY
  • Surgery: Gastric Sleeve
  • Surgery Date: Dec 2011
  • Starting Weight: 235 lbs
  • Weight Lost: 105 lbs
  • Current Weight: 130 lbs
  • Goal Weight: 135 lbs
  • BMI: 23
  • My Blogs
Posted March 8, 2012 - 10:28 AM

#26

I have a similar problem with my vitamins making me nauseous. I really hate it!! I take Bariatric Advantage chewable vitamins and a B12 sublingual. I can pretty much guarantee I will feel awful when I take them for about 20 minutes. Then I get over it. I am not sure why this happens even after taking them with food. So gee that was helpful, right? I look forward to hearing from others on this one. I am going to try switching to a different one . maybe that will help!

i also take the bariatric chewables - they are really thick - are we talking abut the same? they are a PIA to chew - don't love them either, but you gotta do what you gotta do, right? kathy


    stephers

    Newbie

  • Posts: 8
  • Joined: May 2012
  • Gender: Female
  • Location: TEXAS
  • Surgery: LAP-BAND
  • Surgeon: Nick Nicholson
  • Surgery Date: Mar 2012
  • Starting Weight: 227 lbs
  • Weight Lost: 47 lbs
  • Current Weight: 180 lbs
  • Goal Weight: 125 lbs
  • BMI: 31.9
Posted May 6, 2012 - 8:51 PM

#27
The Bariatric Advantage chewable vitamins make me nauseated too. I was taking two in the morning, but switched to one in the morning and one in the evening. Still got nauseated. I've tried eating before taking them to no avail. I think I will try and mix them in my Crystal Light drink or Carnation breakfast drink. If that doesn't help, I guess I will get the Flintstone chewables or gummies.


    Lissa

    Wild N Crazy Sleeve Gal :)

  • Posts: 4,167
  • Joined: Jul 2011
  • Gender: Female
  • Location: FL
  • Surgery: LAP-BAND
  • Surgeon: Patrick Domkowski
  • Surgery Date: Aug 2011
  • Starting Weight: 352 lbs
  • Weight Lost: 113 lbs
  • Current Weight: 239 lbs
  • Goal Weight: 190 lbs
  • BMI: 36.3
Posted May 6, 2012 - 8:56 PM

#28
Stephers, Try the Centrum chewables. I took them and had no problems with either the taste or reacting to the iron in them. I'm pretty sensitive to the iron, which makes me nauseous, so that is a big deal for me.


    Carly

    Junior Guru

  • Posts: 321
  • Joined: Mar 2012
  • Surgery: Gastric Sleeve
Posted May 6, 2012 - 9:02 PM

#29

I can't seem to prevent the nausea, even went I take food with them. I drink my protein shake first. I wait a few minutes and then take my multi-vitamin, calcium, and fiber therapy capsules at the same time. Then I eat a little something just to have real food on my stomach. And I still get a little nausea/sour stomach feeling a few minutes later. It really tempts me to not take my vitamins, but I know I must. Anybody else have this problem?


I have the same problem right now. I talked to my Nut and she said don't take them for about four days and then try again. She said it happens sometimes not to worry.


    stephers

    Newbie

  • Posts: 8
  • Joined: May 2012
  • Gender: Female
  • Location: TEXAS
  • Surgery: LAP-BAND
  • Surgeon: Nick Nicholson
  • Surgery Date: Mar 2012
  • Starting Weight: 227 lbs
  • Weight Lost: 47 lbs
  • Current Weight: 180 lbs
  • Goal Weight: 125 lbs
  • BMI: 31.9
Posted May 6, 2012 - 9:05 PM

#30
Lissa, thanks for the suggestion. I'll try them. Anything would be better than feeling like I'm going to hurl. So far it hasn't happened and I'd like to keep it that way. :-)


    deedles

    Intermediate Member

  • Posts: 26
  • Joined: Mar 2012
  • Surgery: Gastric Sleeve
Posted May 8, 2012 - 9:37 PM

#31
i have severe instant vomitting after my multi vit and the nutritionisy said lots of sleeve patients are having trouble with bariatric advantage so im heading to walmart in search of something different


    stephers

    Newbie

  • Posts: 8
  • Joined: May 2012
  • Gender: Female
  • Location: TEXAS
  • Surgery: LAP-BAND
  • Surgeon: Nick Nicholson
  • Surgery Date: Mar 2012
  • Starting Weight: 227 lbs
  • Weight Lost: 47 lbs
  • Current Weight: 180 lbs
  • Goal Weight: 125 lbs
  • BMI: 31.9
Posted May 9, 2012 - 12:48 PM

#32
Went for my 6 wk post op this morning. Mentioned to Dr that I vomited (first time since surgery). I had said that the vitamins make me nauseated and she said I can do the chewable Centrum, or Flintstones. So I went to Walmart and got me some Flintstones since I've never had any problems with them in the past.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Recent Status Updates

  • Photo
      Jul 23
    pinky4652

    i am almost 4months out and just curious how many calories am i supposed to b...

    Show comments (5)
View All Updates

Trending Topics